Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 16, NWS Boston/Norton, MA

May 27, 2008Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 27, 2008, 2:10 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2008, 2:10 PM EDT (18:10 UTC)
Expired
May 27, 2008, 3:00 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:20 PM EDTTSTM WND DMGLeominster, MAWIRES DOWN ON A TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 271810
SVRBOX
MAC017-027-271900-
/O.NEW.KBOX.SV.W.0016.080527T1810Z-080527T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT TUE MAY 27 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...LEOMINSTER...FITCHBURG...
  WEST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...

* UNTIL 300 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PETERSHAM...OR 14 MILES NORTHEAST OF AMHERST...AND MOVING EAST AT
  33 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PETERSHAM BY 215 PM EDT...
  BARRE AND PHILLIPSTON BY 220 PM EDT...
  TEMPLETON BY 225 PM EDT...
  HUBBARDSTON BY 230 PM EDT...
  WESTMINSTER BY 240 PM EDT...
  PRINCETON BY 245 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4237 7231 4243 7229 4248 7229 4251 7225
      4254 7227 4255 7227 4256 7227 4267 7161
      4235 7160
TIME...MOT...LOC 1810Z 269DEG 29KT 4246 7223

$$

KJC
2 follow-up statements
000 
WWUS51 KBOX 271834
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
234 PM EDT TUE MAY 27 2008

MAC017-027-271900-
/O.CON.KBOX.SV.W.0016.000000T0000Z-080527T1900Z/
WORCESTER MA-MIDDLESEX MA-
234 PM EDT TUE MAY 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WEST CENTRAL MIDDLESEX AND NORTHERN WORCESTER COUNTIES...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HUBBARDSTON...OR 13 MILES SOUTHWEST OF LEOMINSTER...
MOVING EAST AT 33 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRINCETON AND 7 MILES SOUTH OF WESTMINSTER BY 240 PM EDT...
  LEOMINSTER AND WEST BOYLSTON BY 250 PM EDT...
  STERLING BY 255 PM EDT...
  LANCASTER...CLINTON...BOLTON AND BERLIN BY 300 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4237 7231 4243 7229 4248 7229 4251 7225
      4254 7227 4255 7227 4256 7227 4267 7161
      4235 7160
TIME...MOT...LOC 1834Z 269DEG 29KT 4244 7195

$$

KJC
000 
WWUS51 KBOX 271901
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT TUE MAY 27 2008

MAC017-027-271911-
/O.EXP.KBOX.SV.W.0016.000000T0000Z-080527T1900Z/
WORCESTER MA-MIDDLESEX MA-
301 PM EDT TUE MAY 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MIDDLESEX AND
NORTHERN WORCESTER COUNTIES HAS EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4237 7231 4243 7229 4248 7229 4251 7225
      4254 7227 4255 7227 4256 7227 4267 7161
      4235 7160
TIME...MOT...LOC 1834Z 269DEG 29KT 4244 7195

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:35 PM EDT, 35 minutes earlier.

Area forecast discussion, May 27, 1:35 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
135 PM EDT TUE MAY 27 2008

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON
PRODUCING SCATTERED STRONG THUNDERSTORMS. HIGH PRES WILL RETURN
LATER WED THROUGH FRI. A POTENT LOW PRES SYSTEM WILL PUSH OUT OF THE
GREAT LAKES REGION FRI NIGHT THEN MOVE ACROSS NEW ENGLAND THIS
WEEKEND. ANOTHER FRONT MAY PUSH ACROSS THE REGION MON.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
THUNDERSTORMS STARTING TO POP UP ACROSS SOUTHERN NEW ENGLAND AHEAD OF
A COLD FRONT SWEEPING SOUTHEAST. STORMS ARE DEVELOPING RAPIDLY IN THE
SUNSHINE WHICH DEVELOPED EARLIER THIS MORNING.

DEW POINTS HAVE SOARED INTO THE MID 60S...PROVIDING PLENTY OF FUEL.
MAIN RISK FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
MAVMOS GUIDANCE FOR TONIGHT AND WED.

SKY COVER A BLEND OF GFS/NAM ALG THRU THE 3 PRDS.

STRATUS AND POTENTIAL FOR DENSE FOG S COAST LATER THIS AFTN AND EVE.

COOLER INVERSION ALONG AND S OF PVD-PYM SHOULD LIMIT SVR POTENTIAL
BUT SMW TYPE OF ISSUANCES POSSIBLE CAPE COD BAY TO NARR BAY AND RI
COASTAL WATERS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEDNESDAY NIGHT...HIGH PRES FORECAST TO REMAIN W OF THE REGION...BUT
EXPECT WINDS TO DIMINISH WITH WEAK PRESSURE GRADIENT. WITH LOW
DEW POINTS AND NEARLY CLEAR SKIES...STILL EXPECT TO SEE EXCELLENT
RADIATIONAL COOLING IN PLACE. MIGHT SEE PATCHY FROST ACROSS NW MA/SW
NH. STILL LOOKING FOR A POSSIBLE FROST ADVISORY FOR THESE AREAS.
ALSO...RECORD LOW FOR 5/29 AT KBDL IS 37 DEGREES SET IN 1962. COULD
BE CLOSE IF WINDS DIMINISH AND SKIES ARE CLEAR.

THURSDAY...AS HIGH RIDGE AXIS SHIFTS S OF NEW ENGLAND...EXPECT WARM
AIR ADVECTION TO BRING MILDER TEMPS. MODELS ALSO BRING A DRY COOL
FRONT OUT OF NORTHERN NEW ENGLAND LATE IN THE DAY...ONLY EXPECT A
WIND SHIFT BY NIGHTFALL.  OTHERWISE...WILL BE A PLEASANT...SUNNY DAY
WITH HIGHS MAINLY IN THE 70S...THOUGH A BIT COOLER ON THE S COAST.

THURSDAY NIGHT...WEAK FRONT STALLS S OF NEW ENGLAND...THEN TENDS TO
WASH OUT...SO EXPECT MOSTLY CLEAR SKIES WITH MILDER OVERNIGHT
LOWS...MOSTLY IN THE 40S EXCEPT AROUND 50 ON THE CAPE AND ISLANDS.

FRIDAY...WITH LIGHT SURFACE FLOW BETWEEN SYSTEMS...EXPECT ANOTHER
MOSTLY SUNNY DAY WITH COOLING SEA BREEZES ALONG THE COAST.

FRIDAY NIGHT THROUGH MONDAY...MEDIUM RANGE MODELS STARTING TO SHOW
SHOW A DEVELOPING BROAD UPPER LEVEL TROUGH OVER THE EASTERN
SEABOARD...WHILE A POTENT SHORT WAVE MOVES ALONG THROUGH THE GREAT
LAKES. THIS REFLECTS TO A VIGOROUS SURFACE LOW THAT WILL SLOWLY BUT
STEADILY MOVE INTO NEW ENGLAND FOR THE WEEKEND. MODELS HAVE BEEN
PRETTY CONSISTENT IN BRINGING THIS SYSTEM ACROSS THE REGION THROUGH
THIS WEEKEND. PRETTY GOOD MOISTURE CONVERGENCE CONTINUES WITH THIS
SYSTEM...AND COULD BRING SOME APPRECIABLE RAINFALL. CONTINUE TO
CARRY CHANCE SHOWERS THROUGH THE WEEKEND.

QUESTION AT THIS POINT WILL BE WHETHER THIS LOW CONTINUES TO MOVE TO
THE GULF OF MAINE NEXT MONDAY OR SLOWS DOWN. SOME MODEL SPREAD ON
THIS ASPECT. HOWEVER...EVEN IF IT DOES MOVE OFF...APPEARS ANOTHER
SHORT WAVE WILL ROTATE ACROSS THE REGION SOMETIME MONDAY TO BRING
ANOTHER CHANCE OF SHOWERS...SO CONTINUED WITH CHANCE POPS IN THE
ZONES AND GRIDS THROUGH MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MVFR WITH LOCAL IFR IN NUMEROUS THUNDERSTORMS THROUGH 23Z ALONG
AND NW KBOS-KPVD CORRIDOR. W/NW GUSTS TO 50KTS AND NICKEL SIZED HAIL
EXPECTED IN STRONGER STORMS. LINE MOVES THROUGH KBDL/KBAF 18Z...
KORH 19Z...KBOS 20Z AND KPVD 21Z. STORMS WILL LAST UP TO ONE HOUR.

LIFR AT KHYA/KACK/KFMH DUE TO PERSISTENT SW FLOW. EXPECT SOME EROSION
PER SATELLITE 18Z-20Z OR SO...BEFORE RETURN TO IFR/LIFR AHEAD OF
FRONT. CAPE TERMINALS WILL NOT IMPROVE TO VFR UNTIL 04Z-06Z WHEN N/NE
FLOW BECOMES ESTABLISHED.

N/NE WINDS MAY GUST TO 20KT WED MORNING AT ALL TERMINALS BEFORE
DIMINISHING IN AFTERNOON. LOCAL SEA BREEZES LIKELY AFTER 18Z.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY NIGHT THROUGH FRIDAY...VFR.

FRIDAY NIGHT...VFR TO START...THEN MVFR IN CEILINGS AND SCATTERED
SHOWERS FROM W-E AFTER MIDNIGHT.

SATURDAY...MVFR CONDITIONS...LOCAL IFR POSSIBLE IN SHOWERS...
CEILINGS AND PATCHY FOG.

&&

.MARINE...
SCA MOST WATERS TODAY INTO TONIGHT FOR WIND GUSTS AND OR SEAS. COULD
SEE NR LOW GALE NNW GUSTS IN POST CFP CAA VCNTY BID BUZZ BAY NR 05Z
TONIGHT.

WED...SCA SEAS AND WINDS SLOWLY SUBSIDE SO THAT WE SHOULD BE ABLE TO
DISPENSE WITH HEADLINES...NO LATER THAN 2PM WED...IF NOT AT
DAYBREAK.

OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY...
WED NIGHT AND THU...SW WINDS WILL CONTINUE WITH SEAS UP TO 4 FT.

THU NIGHT AND FRI...SW WINDS WILL SHIFT TO W DURING FRIDAY. SEAS
COULD INCREASE TO 5 FT ON THE SOUTHERN OUTER WATERS DUE TO CONTINUED
FETCH.

FRI NIGHT AND SAT...W WINDS WILL SHIFT BACK TO SW. MAY SEE GUSTS TO
25 KT DURING SAT. SEAS MAY ALSO BE CLOSE TO 5 FT ON THE OUTER WATERS.

&&

.EQUIPMENT...
KBOX RADAR IS OPERATIONAL...BUT HAS BEEN HAVING INTERMITTENT
PROBLEMS. PARTS HAVE BEEN ORDERED...BUT REPAIRS NOT EXPECTED UNTIL
WEDNESDAY AT THE EARLIEST.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ232>235-
     237-250-254-255.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ230.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ231.

&&

SYNOPSIS...DRAG/EVT
NEAR TERM...BELK
SHORT TERM...DRAG
LONG TERM...EVT
AVIATION...NOCERA/JWD
MARINE...DRAG/EVT
EQUIPMENT...BELK
Hazardous weather outlook, May 27, 5:24 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
524 AM EDT TUE MAY 27 2008

ANZ234>237-MAZ020>024-RIZ003>008-280930-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
524 AM EDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE
ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST NORTHWEST WINDS TO 35 KNOTS MAY OCCUR ALONG PARTS OF
COASTAL SOUTHEAST NEW ENGLAND VERY LATE THIS AFTERNOON OR EVENING IN
ASSOCIATION WITH A COLD FRONTAL PASSAGE AND ANY THUNDERSTORMS THAT
MAY ACCOMPANY THE FRONT. THUNDERSTORMS CARRY THE RISK OF LIGHTNING
STRIKES.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS FOR OCEAN
EXPOSED COASTAL RHODE ISLAND AND A PORTION OF SOUTH COASTAL
MASSACHUSETTS WEST OF BUZZARDS BAY FOR THIS AFTERNOON. THERE IS ALSO
A HIGH RISK OF DANGEROUS RIP CURRENTS ON THE SOUTH EXPOSED COAST OF
BLOCK ISLAND THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE MAY BE A RESIDUAL MODERATE RISK OF DANGEROUS RIP CURRENTS
ALONG
THE SOUTH FACING COASTS OF MASSACHUSETTS AND RHODE ISLAND WEDNESDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

ANZ231>233-250-254-255-280930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
524 AM EDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING AND AGAIN THIS
EVENING IN COASTAL SOUTHEAST NEW ENGLAND.

DENSE FOG MAY HAMPER MARINE TRAVEL LATE THIS AFTERNOON OR EVENING...
AND POSE A GREATER RISK FOR MARINERS IN SOUTH COASTAL WATERS SOUTH
OF NEW ENGLAND WHERE SEAS WILL BE STILL AT LEAST 5 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ230-CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001-002-280930-
BOSTON HARBOR-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-
524 AM EDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF DAMAGING WINDS ASSOCIATED WITH STRONG
THUNDERSTORMS BETWEEN 2 PM AND 6 PM MOVING THROUGH PARTS OF SOUTH
CENTRAL NEW HAMPSHIRE...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND
AND MOST OF MASSACHUSETTS EXCEPT THE FAR SOUTHEAST.

HAIL MAY ACCOMPANY A FEW STORMS AND WITH AS WITH ANY THUNDERSTORMS
THERE WILL BE THE POTENTIAL FOR LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED FROST IS POSSIBLE ACROSS INTERIOR NORTHWESTERN
MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 27, 12:20 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1220 PM EDT TUE MAY 27 2008

MAZ002-008-009-271715-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
1220 PM EDT TUE MAY 27 2008

AT 1218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 28 MILES WEST OF MIDDLEFIELD...OR ABOUT 5 MILES
SOUTH OF CHATHAM...MOVING EAST AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...MIDDLEFIELD AND 6 MILES NORTHWEST OF
CHESTER BY 120 PM EDT.

KJC
Special weather statement, May 27, 1:31 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
131 PM EDT TUE MAY 27 2008

MAZ003-004-271800-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
131 PM EDT TUE MAY 27 2008

AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES
NORTHWEST OF ATHOL...OR ABOUT 17 MILES EAST OF GREENFIELD...MOVING
EAST AT 34 MPH.

THIS THUNDERSTORM WILL BE NEAR...PHILLIPSTON AND ROYALSTON BY 140 PM
EDT...GARDNER AND TEMPLETON BY 150 PM EDT...ASHBURNHAM AND
WESTMINSTER BY 200 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
Local storm report, May 27, 2:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     WESTFIELD               42.14N 72.76W
05/27/2008  E0 MPH           HAMPDEN            MA   BROADCAST MEDIA

            WIND GUSTS TO 60 MPH PER MEDIA FORECASTER

&&

WSIMPSON
Special weather statement, May 27, 2:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
204 PM EDT TUE MAY 27 2008

MAZ003>005-010-026-271830-
CENTRAL MIDDLESEX COUNTY MA-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE
MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-
204 PM EDT TUE MAY 27 2008

AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND DAMAGING
WINDS 3 MILES SOUTHEAST OF GARDNER...OR ABOUT 7 MILES WEST OF
FITCHBURG... MOVING EAST AT 31 MPH.

THIS THUNDERSTORM WILL BE NEAR...WESTMINSTER AND FITCHBURG BY 210 PM
EDT...LEOMINSTER AND LUNENBURG BY 220 PM EDT...SHIRLEY AND AYER BY
230 PM EDT.  OTHER THUNDERSTORMS ARE IN THE AREA.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:04 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire41 min
May 27, 1:57 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester48 min
May 27, 2:25 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex50 min
May 27, 2:46 PM EDTSpecial Marine WarningBOX119 min
May 27, 4:05 PM EDTAreal Flood AdvisoryBOXHampden3 hr
May 27, 4:55 PM EDTSpecial Marine WarningBOX50 min
May 27, 5:58 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Suffolk, Worcester3 hr
May 27, 6:05 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk25 min
May 27, 6:11 PM EDTSpecial Marine WarningBOX27 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.